Sorry this is a long one

Hi I was diagnosed with jhs about 8 months ago . I have been suffering pain for many years .. about 5 years ago my hip discolated I couldn't move for about 10 hours refused to go to hospital to be honest I thought it was some kind of severe cramp as I had many experiences with knees hips and shoulders ( what I assumed was cramp ) I also noticed that my skin split and I bruised easily . About 2 years ago I decided that I needed to do something about it . In the mean time I was also diagnosed with poc and ibs I was also told I had hernia First doctor refused point blank that my hip could not discolate .. doctors basically looked at me as though I was going mad . So didn't go back any more .I actually thought for a long time it must be a mental Heath prob .. all in my head . Anyway with suffering severe fatigue and lot of pain I went back and was referred to rhym where the doctor spent 10 mins moving my joints . I was given a leaflet and told to take pain killers . I've been given tremedol but need to drive for work and these affected me ..phoned dr again told him couldn't take pills as I need to drive for work ( I'm a carer ) he then prescribed gabapentin which as no effect apart from make me dizzy . I've got terrible should pain that started this morning not sure if I can take a extra 2 tablets as I am on 3 a day 😩 Does anybody know a different med that side effects are not so bad i.e. I gave drive with but helps pain .. thanks. Sarah

4 Replies

oldestnewest
  • Hi. I have been there myself - including thinking it must all be in my head! I used to drive to work and In order to take tramadol, I waited a week to start as I happened to have a week's holiday coming up, so I used that week off to get used to it. After, I would rarely get my husband to give me a lift if I felt the symptoms come back. I found Tramadol works ok, but does not give enough relief to work - it keeps me able to get up in a morning, and that is all. It takes over an hour to take effect, so take paracetamol before if pain is bad. I stopped getting any side effects at all after about 2 months. Initially I could only tolerate one a day but now I often take the prescribed two a day, sometimes three.

    I have a friend with RA gets all the pain relief she needs to work from hydrocodone and occasional steroids.

    I don't work now - I cannot stand or sit for long periods. My joint strength has weakened a lot in the last 2 years.

    One permanent side effect of Tramadol that I love - the first time I took it I slept through the night for the first time in eight pain-insomnia blighted years. Even now, come 9 or 10 at night, I lie down and I'm usually asleep within seconds and sleep through. It was such an amazing relief. Oh and I can drink alcohol whilst on it - just not much and after I was very used to it.

  • wow - snap - you sound like you are on a similar journey as me but I only became ill 5 months ago with hip and bowel issues - it wasn't until i treat myself to a pedicure ( toe nails and dry skin ) and the clever podiatrist pointed out the hyper mobility in my feet that led me to see how the hip and bowel issues are all connected. The Gp and A&E all thought I had gone mad as my symptoms were so bazaar. It all makes sense to me now and it's the dr's that are mad for not spotting what was going on. They really need to get a grip and sort their mental problems out. I was told it was all in my head or part of aging and menopausal. In the mean time like you things escalated and now i have pain everywhere.

  • Hi thank you both for replying to me it makes me fill like I'm not going mad x I think my problem was for soo many years I thought of others so didn't really take notice of my own pain. I assumed I was just severe cram When I was finally diagnosed I felt kinda relieved.. it's hard cos I never even took pills the only one I did take were antibiotics. Then you start reading all these people seem to be taking a lot of them for pain.. I've noticed in the last year that I seem to become ill a lot and takes me twice as long to get over it . I'm having problems with my right side i.e. My shoulder hip and knee . But I know if I go back to doctor ( which takes weeks for appointments) that's he's going to just give me more painkillers and send me away 😡 I got told by one doctor cos I'm slim built ( I'm having probs putting weight on ) that I f I was basically bigger that would support my joints ! I don't and can't put weight on and I'm not naturally slim . I've also through scan been told I have cysts I'm my liver gallbladder and kidney I was wondering if this was part of jhs .. do you know of anybody else having this prob x Sarah

  • The bit about weight supporting your joints! I was told to lose weight because the extra weight I am carrying would add to the load on the joints. However, whilst I am losing weight, I am concerned about if I become slim (ish) the joints will move more freely, and I am pretty sure that is not a good thing. I am sure it is the fat which is keeping my hips in place - they are very mobile as it is.

    Book a double appointment with your GP and discuss your pain issues. Have you had a referral to a physio? You should have.

    I have no cysts there that I know of - but did have PCOS for years (hence weight).

You may also like...